Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 25, NWS Tulsa, OK

February 11, 2008Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 11, 2008, 9:33 PM CST for Pushmataha County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 11, 2008, 9:33 PM CST (03:33 UTC)
Expired
Feb 11, 2008, 10:00 PM CST
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 7:57 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
413 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 120334
SVRTSA
OKC127-120400-
/O.NEW.KTSA.SV.W.0025.080212T0333Z-080212T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
933 PM CST MON FEB 11 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1000 PM CST

* AT 929 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE AMOUNTS OF NICKEL 
SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN 
PUSHMATAHA COUNTY...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3427 9528 3441 9505 3425 9505 3420 9521
TIME...MOT...LOC 0333Z 235DEG 23KT 3426 9517

$$
1 follow-up statement
000 
WWUS54 KTSA 120359
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
958 PM CST MON FEB 11 2008

OKC127-120408-
/O.EXP.KTSA.SV.W.0025.000000T0000Z-080212T0400Z/
PUSHMATAHA OK-
958 PM CST MON FEB 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA COUNTY
EXPIRES AT 1000 PM CST...

THE THUNDERSTORM HAS IS MOVING OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3427 9528 3441 9505 3425 9505 3420 9521
TIME...MOT...LOC 0358Z 236DEG 24KT 3435 9500

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 7:15 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 11, 7:15 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
715 PM CST MON FEB 11 2008

.DISCUSSION...
QUICK UPDATE TO RAISE POPS IN I-44  CORRIDOR
AND ADD THUNDER.   TEMPS HOLDING AOA 32 THUS
DROPPED WINTER ADVISORY FOR ALL BUT NORTHERN
TIER COUNTIES NEAR KANSAS BORDER.   BOUNDARY
FROM SOUTH CENTRAL OK..TO NORTHWEST ARKANSAS
BECOMING A PATHWAY FOR POSSIBLE HEAVY PRECIP
RISK.  IF THAT AREA CONTINUES TO EXPAND NEXT
FEW HOURS WILL CONSIDER A FLOOD WATCH.    GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   29  43  23  55 /  80  10   0   0
FSM   36  46  24  55 /  90  10   0   0
MLC   35  46  26  57 /  80  10   0   0
BVO   25  42  21  55 /  20   0   0   0
FYV   30  38  20  50 /  80  10   0   0
BYV   29  36  21  48 /  80  10   0   0
MKO   32  44  23  55 /  80  10   0   0
MIO   26  37  22  50 /  50  10   0   0
F10   31  44  25  57 /  80   0   0   0
HHW   39  50  28  57 /  90  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT TUESDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059.

AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Feb 11, 1:16 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
116 PM CST MON FEB 11 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
115 PM CST MON FEB 11 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EXTREME SOUTHEAST OKLAHOMA.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 4 PM.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...ELEVATED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING...DIMINISHING BY MID AFTERNOON.

DISCUSSION...
AREAS OF FREEZING RAIN AND DRIZZLE CONTINUE ACROSS FAR NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS THIS AFTERNOON...WITH
ADDITIONAL ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH POSSIBLE
ACROSS FAR NORTHWEST ARKANSAS THIS AFTERNOON.

THE FOCUS WILL INCREASINGLY BECOME THE THUNDERSTORM
DEVELOPMENT ALONG THE FRONTAL BOUNDARY BY LATE AFTERNOON...
WITH WIDESPREAD THUNDERSTORMS LIKELY ACROSS FAR SOUTHEAST
OKLAHOMA INTO WEST CENTRAL ARKANSAS DURING THE EVENING.
A LIMITED RISK OF SEVERE WEATHER WILL EXIST WITH ANY STORM
THAT DEVELOPS THIS AFTERNOON...WITH THE SEVERE WEATHER RISK
SHIFTING SOUTHWARD DURING THE EVENING.  A LIMITED RISK OF
A TORNADO WARNING WILL ALSO EXIST ALONG THE RED RIVER VALLEY...
HOWEVER THE PRIMARY IMPACT LOOKS TO BE LARGE HAIL WITH
THE STRONGEST STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BY LATE AFTERNOON.  A REGIONAL
SPOTTER RADIO NET IS NOT EXPECTED...HOWEVER LOCAL WEATHER
SPOTTER GROUPS SHOULD ACTIVATE ACCORDINGLY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...WINTER WEATHER POTENTIAL.

EXTENDED DISCUSSION...
A SIGNIFICANT WINTER STORM WILL DEVELOP OVER THE SOUTHERN
PLAINS BY THE END OF THE WEEK...WITH POTENTIAL FOR
HEAVY ACCUMULATIONS OF ICE OR SNOW.  CONSIDERABLE
UNCERTAINTY REMAINS IN THE TRACK OF THE STORM AND THE
RESULTANT WINTER WEATHER TYPE...HOWEVER CONFIDENCE IS
INCREASING THAT SIGNIFICANT WINTER WEATHER WILL IMPACT
PORTIONS OF THE SOUTHERN PLAINS BEGINNING LATE THURSDAY...
AND CONTINUING THROUGH THE WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
WINTER WEATHER READINESS PLANS SHOULD BE REVIEWED FOR
THE STORM SYSTEM ON TRACK FOR LATE WEEK...AND
UNDERSTAND THE CURRENT UNCERTAINTY WHICH MAY LEAD TO A
LARGER IMPACT THAN CURRENTLY FORECAST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 11, 9:10 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST MON FEB 11 2008

OKZ049-120345-
PUSHMATAHA OK-
910 PM CST MON FEB 11 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHEAST PUSHMATAHA

AT 910 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF CORINNE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOBOL...CORINNE AND
OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3418 9539 3444 9504 3426 9504 3422 9511
      3422 9512 3421 9513 3415 9526
TIME...MOT...LOC 0310Z 234DEG 32KT 3419 9530
Special weather statement, Feb 11, 9:18 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CST MON FEB 11 2008

OKZ065-066-120345-
OKFUSKEE OK-OKMULGEE OK-
918 PM CST MON FEB 11 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

AT 918 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BEARDEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT AND WILSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.

LAT...LON 3555 9607 3540 9587 3539 9588 3539 9596
      3534 9597 3527 9613 3528 9642 3530 9645
      3536 9644
TIME...MOT...LOC 0318Z 242DEG 36KT 3528 9639

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:10 PM CSTSpecial Weather StatementTSAPushmataha35 min
Feb 11, 9:18 PM CSTSpecial Weather StatementTSAOkfuskee27 min
Feb 11, 9:55 PM CSTSpecial Weather StatementTSAChoctaw35 min
Feb 11, 9:59 PM CSTSpecial Weather StatementTSAMcIntosh31 min
Feb 11, 10:23 PM CSTSpecial Weather StatementTSAMuskogee52 min
Feb 11, 10:24 PM CSTSpecial Weather StatementTSALeFlore51 min
Feb 11, 11:24 PM CSTSpecial Weather StatementTSALeFlore66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.